MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC WITH TIP LOCATI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC WITH TIP LOCATI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9957505
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reze0076 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (reze0076) have been reported from one canadian facility.
 
Event or Problem Description
It was reported that a picc was leaking from the red lumen.The picc was removed and the facility stated that a pinhole was noted at 41 cm.The inserted length was 42 cm.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed; however, the precise cause was undetermined.The product returned for evaluation was one 5fr d/l groshong catheter.Usage residues were observed throughout the sample.One suture wing was detached and was not returned for evaluation.A small longitudinally aligned split was observed at the 41cm depth marking.The split occurred at the edge of a circular impression in the catheter material.The 41cm depth marking was partially worn.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the site of the aforementioned split.Microscopic inspection of the split revealed sharply defined, dully granular edges.The depression in the vicinity of the split appeared to be the result of some catheter material being removed.The surface of the catheter both at and in the vicinity of the depression was dully granular.The split appeared to either be the result of, or share common cause with, the depression in the catheter wall.The depression appeared to be the result of a removal of some catheter material.The dully granular surface and depth marking wear in the vicinity of the depression suggested that the depression was the result of material abrasion; however, the source of the abrasion could not be identified.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC WITH TIP LOCATI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5536930
Report Number3006260740-2016-00140
Device Sequence Number820897
Product Code LJS
UDI-Device Identifier00801741036248
UDI-Public(01)00801741036248(17)170430(10)REZE0076
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number9957505
Device Lot NumberREZE0076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2016
Supplement Report FDA Received Date05/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1